Arkansas, 2015

Flash Flooding and Damaging Winds in Arkansas, November 17 to 18, 2015

November 17 to 18, 2015 · NWS JAN · 8 events in 2 counties and zones

Showers and thunderstorms developed as a strong cold front moved through the region. Some of these storms produced damaging winds and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$139,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Showers and thunderstorms developed as a strong cold front moved through the region. Some of these storms produced damaging winds and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 17, 11:09 AM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Nov 17, 11:09 AM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CST TUE NOV 17 2015

.UPDATE...UPDATED TO MAINLY EXPAND THE WIND ADVISORY FOR THE REST OF
THE CWA UNTIL 00Z. TEMPS REACHING THE LOWER 80S WILL ALLOW SOME OF
THE HIGHER WIND SPEEDS JUST ABOVE THE GROUND TO MIX DOWN. REST OF
GRIDS LOOK GOOD./26/

&&

.AVIATION...CIGS VARY BETWEEN VFR AND MVFR THIS MORNING AS LOW
STRATUS SPREAD AHEAD OF AN APPROACHING STORM SYSTEM. WINDS WILL
BERATHER GUSTY THROUGH THE DAY WITH GUSTS OVER 40 KT POSSIBLE ACROSS
THE ARKLAMISS DELTA. SCT SHRA AND TSRA WILL INCREASE ALONG AND WEST
OF THE MS RIVER THIS AFTERNOON. BY THIS EVENING, LOWER STRATUS WILL
FILL IN ACROSS THE REGION BRINGING MVFR/IFR CIGS. A LINE OF TSRA
WILL PUSH WEST TO EAST ACROSS THE REGION, REACHING THE I-55 CORRIDOR
AROUND MIDNIGHT AND THE I-59 CORRIDOR IN THE EARLY MORNING HOURS
WED. SEVERE WIND GUSTS AND TORNADOES ARE POSSIBLE ALONG THIS LINE.
VISBYS WILL BE SIGNIFICANTLY REDUCED AT TIMES IN +RA. IFR/MVFR
CONDITIONS WILL PERSIST INTO WED MORNING BEHIND THE LINE DUE TO
LINGERING LOW STRATUS. /DL/

&&

.PREV DISCUSSION...

..SEVERE STORMS AND HEAVY RAINFALL POSSIBLE OVER THE AREA THIS
AFTERNOON INTO WEDNESDAY MORNING...

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...MODELS REMAIN IN GOOD
AGREEMENT WITH A WET AND STORMY SHORT TERM PERIOD FOR OUR CWA. EARLY
MORNING WATER VAPOR IMAGERY/RAP ANALYSIS SHOWS THE CIRCULATION
AROUND A 538DAM CLOSED LOW SPINNING OVER THE WESTERN PORTIONS OF THE
TX/OK PANHANDLES. THIS LOW WILL DEEPEN FURTHER AS IT TRACKS ENE
ACROSS THE CENTRAL PLAINS TODAY. THE ASSOCIATED 992MB SURFACE LOW
OVER SW KANSAS EARLY THIS MORNING WILL TRACK ENE AS WELL THROUGH
WEDNESDAY AND SWING A STRONG COLD FRONT ACROSS OUR CWA. THE STRONG
WAA AHEAD OF THIS SYSTEM WAS ALREADY RESULTING IN GUSTY SE-S WINDS
ACROSS OUR CWA AND INCREASING MOISTURE. SURFACE DEW POINTS WERE
ALREADY IN THE UPPER 60S OVER THE SOUTHWEST HALF OF THE AREA AND
TEMPERATURES WERE BEING HELD IN THE LOWER 70S AT MOST SITES. LOCAL
RADARS WERE SHOWING SOME LIGHT RETURNS OVER OUR WESTERN ZONES AND
MODEL SOUNDINGS INDICATED A CAP DEVELOPING THIS MORNING SO VIGOROUS
CONVECTION SHOULD BE HELD AT BAY THIS MORNING. THIS AFTERNOON WILL
BE ANOTHER STORY AS ANY CAP THAT DEVELOPS WILL QUICKLY ERODE WHILE
THE KINEMATIC FIELD AHEAD OF THE APPROACHING SYSTEM STRENGTHEN.
STRONG GUSTY SURFACE WINDS WILL DEVELOP...ESPECIALLY OVER THE DELTA
REGION WHERE SUSTAINED WINDS OF 20 TO 30 KNOTS WITH LOCAL GUSTS TO
40 KNOTS WILL BE POSSIBLE. A WIND ADVISORY REMAINS IN EFFECT FOR
THAT AREA. DEEP MOISTURE WILL CONTINUE TO POOL OVER OUR WESTERN
ZONES THIS AFTERNOON WITH PWATS APPROACHING RECORD VALUES OF 2
INCHES AND SURFACE DEW POINTS SURGING AOA 70F. OTHER MODEL
PARAMETERS CAME IN SIMILAR TO PREVIOUS NIGHT'S RUN WITH 0-1 KM SHEAR
OF 35 TO 45 KNOTS...0-1 KM SRH 300-400 M2/S2 AND DEEP LAYER SHEAR OF
55-60 KNOTS. ABOVE NORMAL TEMPERATURES NEAR 80F SHOULD YIELD MLCAPES
OF 400-800 J/KG OVER OUR WESTERN ZONES DURING THE LATE AFTERNOON.
MODELS CONTINUE TO SUGGEST THE POTENTIAL FOR DISCRETE CONVECTION TO
DEVELOP IN ADVANCE OF THE MAIN QLCS. GIVEN THE ENVIRONMENT
SUPERCELLS WILL BE POSSIBLE INCLUDING THOSE CAPABLE OF A STRONG
TORNADO...ESPECIALLY OVER OUR SOUTHWEST. OTHERWISE...EXPECT THE MAIN
THREAT TO BE WIDESPREAD STRONG TO SEVERE WINDS ASSOCIATED WITH THE
QLCS THAT SHOULD MOVE INTO OUR WESTERN MOST ZONES LATE THIS
AFTERNOON. VERY HEAVY RAINFALL RATES AND A FEW BRIEF TORNADOES WILL
ALSO BE POSSIBLE WITH THIS LINE. WIDESPREAD TWO TO FOUR INCHES WITH
LOCALLY HEAVIER AMOUNTS ARE EXPECTED THROUGH WEDNESDAY MORNING. A
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE WHOLE AREA THROUGH NOON
WEDNESDAY. THE RAIN IS EXPECTED TO END WEST OF THE MISSISSIPPI RIVER
BY NOON WEDNESDAY AND TAPER OFF FROM THE WEST THROUGH THE AFTERNOON.
COOLER AND MUCH DRIER AIR WILL BE OVER OUR CWA WEDNESDAY NIGHT.
THURSDAY MORNING LOWS WILL BE MORE SEASONAL IN THE MID 40S TO NEAR
50 DEGREES. /22/

LONG TERM...THURSDAY THROUGH MONDAY NIGHT... THE GFS/ECMWF ARE IN
GOOD AGREEMENT OF A REINFORCING COLD FRONT MOVING ACROSS THE AREA
THURSDAY AFTERNOON. WITH LITTLE MOISTURE TO WORK WITH...THIS WILL BE
A DRY FROPA WITH BREEZY NORTHERLY WINDS DURING THE AFTERNOON.
SURFACE HIGH PRESSURE RIDGING WILL BUILD INTO THE AREA THURSDAY
NIGHT INTO FRIDAY WITH HIGHS MAINLY IN THE LOW/MID 60S ACROSS THE
AREA. THE SURFACE HIGH WILL MOVE ACROSS THE LOWER OHIO VALLEY FRIDAY
AND FRIDAY NIGHT WITH ANOTHER UPPER TROUGH AND ASSOCIATED COLD FRONT
POISED TO MOVE ACROSS THE AREA ON SATURDAY.

THE GFS/ECMWF ARE IN PRETTY GOOD AGREEMENT OF THE TIMING OF ANOTHER
COLD FRONT ACROSS THE AREA ON SATURDAY WITH THE ECMWF INDICATES A
LITTLE MORE MOISTURE...THUS SOME SHOWERS WILL BE POSSIBLE WITH
FROPA. WILL HOLD OFF ON MENTION OF SHOWERS FOR SATURDAY... SINCE
THIS IS THE FIRST RUN OF THE ECMWF TO INDICATE THIS. THE GLOBAL
MODELS HAVE ALL COME IN SIGNIFICANTLY COLDER FOR SUN-MON TIME FRAME.
THE ECMWF INDICATES H850 TEMPERATURES RANGING FROM -4C TO 5C ACROSS
THE AREA BY SUNDAY MORNING. IF THIS VERIFIES IT WILL BE THE COLDEST
AIR OF THE YEAR THUS FAR. LOOKS LIKE MORNING LOWS IN THE LOW/MID 30S
ON SUNDAY AND HIGHS ONLY TOPPING OUT IN THE LOW 50S. AS SURFACE HIGH
PRESSURE SETTLES IN OVER THE AREA BY MONDAY MORNING...TEMPERATURES
COULD FALL AT OR BELOW FREEZING FOR A GOOD PORTION OF THE AREA. HAVE
CUT LOWS CONSIDERABLY BELOW THE SUPERBLEND FOR THESE PERIODS...CLOSER
TO GFS/ECMWF MOS GUIDANCE.

THE SURFACE HIGH WILL MOVE EAST ON MONDAY AND THIS WILL ALLOW FOR A
MORE EAST TO SOUTHEAST FLOW MONDAY NIGHT AND SLIGHTLY WARMER
OVERNIGHT LOWS./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       80  57  67  46 /  40  99  52   5
MERIDIAN      78  61  65  45 /  24  97  99  10
VICKSBURG     81  55  68  45 /  76 100  21   3
HATTIESBURG   80  63  66  47 /  31  97  95  12
NATCHEZ       79  56  68  47 /  84 100  20   3
GREENVILLE    80  50  66  45 /  89 100  18   3
GREENWOOD     79  55  67  45 /  46  99  37   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-025>066-
     072>074.

     FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH WEDNESDAY
     MORNING FOR MSZ018-019-025>066-072>074.

LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-016-
     023>026.

     FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH WEDNESDAY
     MORNING FOR LAZ007>009-015-016-023>026.

AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.

     FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH WEDNESDAY
     MORNING FOR ARZ074-075.

&&
Hazardous weather outlook, Nov 17, 5:51 AM CST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
551 AM CST TUE NOV 17 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-059>061-181200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
551 AM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...SIGNIFICANT
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...TODAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE REGION DURING THE AFTERNOON HOURS. DAMAGING WINDS OF 60
TO 70 MPH AND TORNADOES ARE POSSIBLE WITH THESE STORMS...INCLUDING A
STRONG TORNADO. A SQUALL LINE OF STRONG TO SEVERE STORMS CAPABLE OF
DAMAGING STRAIGHT LINE WINDS OF 60 TO 70 MPH AND BRIEF TORNADOES
WILL SWING ACROSS THE AREA TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

IN ADDITION...HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER
AMOUNTS WILL MAKE FLASH FLOODING POSSIBLE BEGINNING LATE THIS
AFTERNOON AND CONTINUING TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

ALSO...BEFORE THUNDERSTORMS BEGIN TODAY...SUSTAINED WINDS OF 25 TO
30 MPH ARE EXPECTED...WITH GUSTS OVER 40 MPH POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

MSZ030>033-038-039-045-046-181200-
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-
551 AM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TODAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TONIGHT

STRONG GUSTY WINDS ARE EXPECTED ACROSS THE AREA TODAY. SUSTAINED
WINDS OF 20 TO 30 MPH ARE EXPECTED...WITH GUSTS OVER 35 MPH POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

A SQUALL LINE WILL MOVE EASTWARD ACROSS THE AREA TONIGHT INTO EARLY
WEDNESDAY MORNING. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 70 MPH AND TORNADOES WILL BE POSSIBLE.

WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

IN ADDITION...HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER
AMOUNTS WILL MAKE FLASH FLOODING POSSIBLE ACROSS THE AREA TONIGHT
INTO EARLY WEDNESDAY MORNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ026>029-036-037-043-044-049>052-055>058-062>066-072>074-181200-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-HOLMES-ATTALA-MADISON MS-LEAKE-
RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
551 AM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TODAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TONIGHT

STRONG GUSTY WINDS ARE EXPECTED ACROSS THE AREA TODAY. SUSTAINED
WINDS OF 20 TO 30 MPH ARE EXPECTED...WITH GUSTS OVER 35 MPH POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

A SQUALL LINE WILL MOVE EASTWARD ACROSS THE AREA TONIGHT INTO EARLY
WEDNESDAY MORNING. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 70 MPH AND TORNADOES WILL BE POSSIBLE.

WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

IN ADDITION...HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER
AMOUNTS WILL MAKE FLASH FLOODING POSSIBLE ACROSS THE AREA TONIGHT
INTO WEDNESDAY MORNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ042-048-054-181200-
YAZOO-HINDS-COPIAH-
551 AM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TODAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE REGION DURING THE AFTERNOON HOURS. DAMAGING WINDS OF 60
TO 70 MPH AND TORNADOES ARE POSSIBLE WITH THESE STORMS...INCLUDING A
STRONG TORNADO. A SQUALL LINE OF STRONG TO SEVERE STORMS CAPABLE OF
DAMAGING STRAIGHT LINE WINDS OF 60 TO 70 MPH AND BRIEF TORNADOES
WILL SWING ACROSS THE AREA TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

IN ADDITION...HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER
AMOUNTS WILL MAKE FLASH FLOODING POSSIBLE BEGINNING LATE THIS
AFTERNOON AND CONTINUING TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

ALSO...BEFORE THUNDERSTORMS BEGIN TODAY...SUSTAINED WINDS OF 25 TO
30 MPH ARE EXPECTED...WITH GUSTS TO 40 MPH POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Nov 17, 12:50 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CST TUE NOV 17 2015

LAZ024-026-171915-
CATAHOULA LA-CONCORDIA LA-
1250 PM CST TUE NOV 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CONCORDIA AND
CATAHOULA PARISHES UNTIL 115 PM CST...

AT 1250 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MAYNA...OR 7 MILES NORTH OF LARTO...MOVING NORTH AT 55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ARCHIE AROUND 1255 PM CST.
  JONESVILLE AND WILDSVILLE AROUND 100 PM CST.
  WALLACE RIDGE AROUND 110 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SICILY ISLAND AND
HARRISONBURG.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTHEASTERN
LOUISIANA.

LAT...LON 3193 9192 3193 9190 3197 9190 3195 9184
      3194 9185 3194 9184 3193 9183 3192 9180
      3189 9180 3189 9178 3187 9178 3188 9176
      3188 9173 3193 9167 3192 9160 3138 9180
      3142 9201
TIME...MOT...LOC 1850Z 192DEG 48KT 3148 9189

EC
Local storm report, Nov 17, 2:11 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     NON-TSTM WND DMG 3 SSE JACKSON           32.28N 90.19W
11/17/2015                   HINDS              MS   BROADCAST MEDIA

            AN EIGHTEEN WHEELER WAS BLOWN ON ITS SIDE AT S GALLATIN
            ST AND I-20/55

&&

DL
Local storm report, Nov 17, 2:22 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     NON-TSTM WND DMG 2 SW DELTA CITY         33.06N 90.82W
11/17/2015                   SHARKEY            MS   UTILITY COMPANY

            TREE DOWNED ONTO POWER LINES

1145 AM     NON-TSTM WND DMG 5 SW BROOKHAVEN         31.53N 90.50W
11/17/2015                   LINCOLN            MS   UTILITY COMPANY

            UTILITY WIRES DOWNED

&&

DL

The radar

The Shreveport radar (KSHV), 193 km away, was scanning. The volume nearest the first event began at 20:52 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Ashley

When
November 17, 2:50 PM CST
Where
Ashley County, 1.74 mi E of South Crossett
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
33.120, -91.940

A utility pole was broken.

Thunderstorm Wind, Ashley

When
November 17, 3:00 PM CST
Where
Ashley County, 1.12 mi NNE of Old Milo
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.295, -91.914

Two trees were blown down on Highway 189 in the Milo Community.

Thunderstorm Wind, Chicot

When
November 17, 3:50 PM CST
Where
Chicot County, 0.79 mi NE of Cosgrove
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.307, -91.389

A utility pole was broken along Highway 82.

Thunderstorm Wind, Chicot

When
November 17, 3:50 PM CST to 4:00 PM CST
Where
Chicot County, Dermott to Deep Elm
Measured
57 kt (66 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
33.520, -91.430

Numerous trees and power lines were blown down along Black Pond Road. A house and a shed were destroyed on Highway 208.

Thunderstorm Wind, Chicot

When
November 17, 3:55 PM CST
Where
Chicot County, 1.15 mi W of Halley Jct
Measured
60 kt (69 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
33.530, -91.400

Numerous trees were blown down and a metal shed was destroyed near Highway 35.

Thunderstorm Wind, Chicot

When
November 17, 4:00 PM CST
Where
Chicot County, 0.9 mi NE of Deep Elm
Measured
60 kt (69 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
33.510, -91.390

A house and camper were destroyed.

Flash Flood, Chicot

When
November 17, 4:10 PM CST to 5:30 PM CST
Where
Chicot County, 0.9 mi NW of Dermott to 3.47 mi N of Deep Elm
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.530, -91.440

Several county roads were flooded.

Flash Flood, Chicot

When
November 17, 8:56 PM CST to November 18, 1:15 AM CST
Where
Chicot County, 0.9 mi NW of Dermott to 1.73 mi NNE of Dermott
Cause
Heavy Rain
Property damage
$15,000
Reported by
County Official
Coordinates
33.530, -91.440

Several streets were flooded throughout the city. One home had to be sandbagged. One vehicle was stalled in flood waters on Highway 35 West.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 603309, 603311, 603317, 603318, 603316, 605058, 603320, 603322.